Lexapro - if you have taken - did you like?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1221
   Posted 7/6/2010 7:06 PM (GMT -7)   
Finally, my doctor today prescribed me Lexapro to help with my major anxiety that got really bad this weekend!
I am really sensitive to medicine and wondered if you have taken, what dosage you started on - i have 10 mg. and what side affects you had if any.


Hoping it helps!!

Megan S.
New Member


Date Joined Jul 2010
Total Posts : 4
   Posted 7/7/2010 4:34 AM (GMT -7)   
Lexapro has been the only drug I can tolerate, I too am very, very, sensitive to medications. It has done a very good job at controlling my moods and anxiety and I've been on it for over 2 years. I started at 5mg and gradually went up to 10mg and then 20mg. I'm currently at 10mg, most likely will be going up again as my anxiety has gotten pretty high again these couple of weeks. Did your doctor want you to cut the 10mg in half and just take 5mg for the first week?

My side effects were kind of annoying at first, but lasted very briefly. Maybe a week. I basically felt randomly light leaded or dizzy at first and had trouble sleeping (I felt restless/anxious with sweats when sleeping, but I felt that way a lot before so it wasn't a major deal to me, more so annoying). I did feel a bit tired as well, but that started to go away with time. Sometimes I would take like half an Ativan to help calm me down or to help me sleep better. But remember *everyone is different* you could have no side effects or maybe different ones than I described. I would definitely give Lexapro a shot :)

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1221
   Posted 7/7/2010 5:10 AM (GMT -7)   
thanks! my doctor wants me to start with 10 mg but i started with 5 for a few days myself just to see how i reacted to it. i did sweat last night more than usual and woke up an hour before i needed to and couldn't go back to sleep. annoying. don't understand why a drug that is supposed to help with anxiety has a side affect of more. makes no sense - but hopefully that gets better.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 7/7/2010 5:59 AM (GMT -7)   
Hi there
just a word of caution
watch tweaking your doses as yr doc needs to be aware of exactly what you are taking ..
just a lil advice lol
i sure hope it works for you
hugs
lyn
                 Co Mod for... CROHNS..ANXIETY/ PANIC.....ALZHEIMERS
        DX.. a/p ....crohns ...fibro... pyoderma gangrenosum..seizures....deaf
            meds..lyrica..pentasa...valproic acid..ativan...diazepam....t 3 s prn
                  Help HEALING WELL...DONATE...www.HealingWell.com
                        WE CAN N WILL GET THRU THIS TOGETHER
                                                   LYN                       


hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1221
   Posted 7/7/2010 6:21 AM (GMT -7)   
Lynn:  do you think that the anxious symptoms people at the beginning are from reading too much or anticipating bad side effects?  i'm starting to wonder. 

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 7/7/2010 6:29 AM (GMT -7)   
hi hun
ya know..i honestly hv to say yes i believe that with all side effects listed it will get to peeps that hv health anxiety but thats jmho
the side effects all hv to be listed in case of any serious issue resulting from taking it or taking med with another med



as i said in last post do be careful when tweaking yr doses like that
you do want the efects of med to work right..
hoping this is one for you
hugs
lyn
                 Co Mod for... CROHNS..ANXIETY/ PANIC.....ALZHEIMERS
        DX.. a/p ....crohns ...fibro... pyoderma gangrenosum..seizures....deaf
            meds..lyrica..pentasa...valproic acid..ativan...diazepam....t 3 s prn
                  Help HEALING WELL...DONATE...www.HealingWell.com
                        WE CAN N WILL GET THRU THIS TOGETHER
                                                   LYN                       

Post Edited (Howlyncat) : 7/7/2010 8:27:54 PM (GMT-6)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/7/2010 6:35 AM (GMT -7)   
Hazel,

I agree with Lyn, if you are going to tweak your meds please do so under your Dr's. supervision.

It feels to me like you are overthinking many of your problems and anticipating the worse outcome for you.
Many of you questions you ask here should be directed at your physician as we are not able to dx.

I would highly recommend that you stop searching the internet for all your sx. And then there are those lists of symptoms that might mean you have a cold, and might mean you have a brain tumor. Don't try to be your own physician.

Kindly,

Kitt

sea glass
New Member


Date Joined Jun 2010
Total Posts : 13
   Posted 7/7/2010 6:46 AM (GMT -7)   
Hi, I took Lexapro for 3 years and loved it! It stopped working for me and after 2 years, I can't find anything else that worked that well. My side effects were minimal. I did sweat a little more than usual and if I was late taking a dose, I had strange sensations in my eyes but other than that, nothing. I didn't gain weight, my migraine headaches disapeared completely as well as my depression, anxiety, and panic attacks!  I am now on 3 meds and they work half as well as just taking the Lexapro. I believe it took about 3-4 weeks to totally be in my system. I hope it works for you! If you decide to stop taking it, talk to your dr first because when I went off of it, I had to do it very slowly because there were a lot of side effects then. 

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1221
   Posted 7/7/2010 9:34 AM (GMT -7)   
thanks - i am on here kitt to get others experiences with anxiety - don't mean to ask medical questions - i realize ppl on here are not doctors.

i am wondering now (and my doc did a blood test too yesterday) if this is the start of perimenopause too - causing such high anxiety - will be interesting to find out - i am 40 and my mom started hers in her 40s. i started my period 2 days early today again.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/7/2010 3:03 PM (GMT -7)   
I guess I was one of the lucky ones, no anxiety and no hot flashes during menopause.

Natural menopause usually occurs between the ages of 45 and 55 and it becomes official when you have not experienced a menstrual period for 12 consecutive months.

Premenopause age - most women begin to experience some type of gradual slowdown of their reproductive cycle resulting in premenopause symptoms and health issues somewhere between their early 30's to their 40's.

Kindly,
Kitt
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:21 AM (GMT -7)
There are a total of 2,734,681 posts in 301,234 threads.
View Active Threads


Who's Online
This forum has 151348 registered members. Please welcome our newest member, fenway17.
304 Guest(s), 8 Registered Member(s) are currently online.  Details
Bololidat, iho, Suffering34, quincy, YiyiBoo, bdavis, trumpet123, Myself 09


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer